MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS STEERABLE ACCESS SOLUTION; INTRODUCER, CATHETER

BAYLIS MEDICAL COMPANY INC. VERSACROSS STEERABLE ACCESS SOLUTION; INTRODUCER, CATHETER
Lot Number VKFE191223
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that a versacross steerable access solution kit was selected for use.Upon opening the package, a leak was noted in one of the devices.Hence, the procedure was completed using another device.No patient complications occurred.The device is expected to be returned for analysis.No other issues were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The returned versacross sheath and dilator were analyzed, passed all tests performed, and exhibited normal device characteristics.The sheath did not show any signs of air or liquid leakage.Therefore, the reported event was not confirmed.Upon receipt at our post market quality assurance laboratory, the versacross sheath and dilator were first visually inspected, and it passed flushing test (pre and pot decontamination), no leakage noted, nor visible damage seen on the devices.Next, on the vxh testing, no physical damages were noted that would suggest the possibility of leakage, and no damage to the tip of the dilator.The tubing appears to be stretched, but intact, and there is no evidence of damage that would cause leakage.Finally, the devices passed the leakage testing; the required test conditions and final pressures could be met, which concluded that there was no problem detected with the sheath.The potential root cause could be aggressive handling technique when manipulating/inserting/removing the ancillary device from the sheath.Another potential root cause includes improper locking of the stopcock leur.

Brand Name
VERSACROSS STEERABLE ACCESS SOLUTION
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
angela hinkley
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key19505237
Report Number2124215-2024-35282
Device Sequence Number17161771
Product Code DYB
UDI-Device Identifier00685447012122
UDI-Public00685447012122
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K190688
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2026
Device Lot NumberVKFE191223
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2024
Supplement Date Received by Manufacturer07/31/2024
Initial Report FDA Received Date06/10/2024
Supplement Report FDA Received Date08/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown